News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Leg Stiffness, muscle pain, Tingling in soles of feet


 berkut - Thu Oct 29, 2009 8:04 pm

For the past several months I have been experiencing some odd sensations. About a year ago I was treated with a PrevPack for H.Pylori. After that I started experiencing some really odd ailments, first a bit of Gastritus, then a raised red rash between my buttocks and some pretty serious anal itching (which I still suffer from). In July I started getting some tingling and numbness /Pins Needles in my hands and feet (mostly when Lying down on my sides or when sitting). The rash on my buttocks and itching had gotten pretty intense so my GP prescribed a Medrol Burst-Taper pack. This caused a few days of some finger (ring and pinky) numbness and stiffness on my left hand. But the red rash subisded and itching was nearly gone (for about 10 days then returned). At that point the pins and needles seemed to morph into some weakness , intermittently in my arms and legs. Usually for between 4-8 hours a day. I usually felt much better in the late afternoon through evening. This lasted until about Mid-to-Late Sept. After a few chiropractic visits he noticed I had a slightly delayed (Hyporeflex) on my right side. I followed up with my GP and explained my problems. He looked at the rash and had me describe my symptoms with arms and legs. He prescribed DIfulcan for what he thinks is probably a Candida problem (rash) and wants me to try to change my diet for a few weeks. My symptoms have now changed to intermittent hand tingling only when I sit with my arm bent for longer periods of time, my legs first felt quite sore and crampy (almost like I had worked out really hard) for a few days. It was relieved by activity. Now they are a bit heavy and if I sit I get a slightly stiffness in my feet, with some mild tingling on the soles of my feet. My legs tend to hurt behind my knees and feel stiff and sore. Activity seems to help a great deal and I definately seem to have ok stamina (I walked nearly 5 miles on the beach a week ago and felt just fine - my legs were tired but other than that felt ok).


Any ideas on what could cause this ?
 John Kenyon, CNA - Fri Oct 30, 2009 10:44 pm

User avatar Hello -- This is really quite odd, and I think probably your best bet at this point would be to have it evaluated by a neurologist, even though it may have a simpler underlying cause, which if it is there, has yet to be proven (candida, for example, has been thrown out as a possibility, but there's no concrete diagnosis and you seem to have reacted to some of the meds in less than the expected ways). Since the symptoms are neurological it makes sense to start looking from the peripheral nervous system on inward and someone well versed in this field should do the detective work, at least to begin with. It doesn't sound like anything having a central theme to it, but I'm sure it does have one. An interested neurologist may well get to the root of this quickly.

Best I can offer right now, it's really quite an odd situation. It doesn't sound like anything central, so I wouldn't be overly concerned, but it does sound like it must be awfully annoying. Good luck with this and please follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here